Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 14, 2020, 9:39 AM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2020, 9:39 AM CST (15:39 UTC)
- Expired
- Jan 14, 2020, 12:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 10:15 AM CST | FLASH FLOOD | 1 Ssw Jan Airport, MS | FOX HALL RD IS COVERED IN WATER. |
| Jan 14, 11:58 AM CST | FLASH FLOOD | 1 Nw Brandon, MS | PECAN CIRCLE AND BARTON CROSSING ARE CLOSED DUE TO FLOODING. |
| Jan 14, 12:30 PM CST | FLASH FLOOD | 2 N Jackson, MS | SWIFT WATER BOAT RESCUED TRAPPED INDIVIDUALS ON CONTENT ST. |
| Jan 14, 12:30 PM CST | FLASH FLOOD | 2 Ssw Hawkins Field, MS | CAMELOT APARTMENTS FLOODED AND MULTIPLE RESCUES UNDERWAY. |
| Jan 14, 12:30 PM CST | FLASH FLOOD | 4 Ene Jan Airport, MS | MULTIPLE ROADS ACROSS FLOWOOD ARE FLOODED AND CLOSED, SOME INCLUDE, GRANTS FERRY AT ABUNDANCE PLACE, AIRPORT RD AND LIBERTY RD, MARSHALL RD AND LAKELAND, 4TH ST BY NUCOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted.
698
WGUS54 KJAN 141539
FFWJAN
MSC049-089-121-141845-
/O.NEW.KJAN.FF.W.0017.200114T1539Z-200114T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
939 AM CST Tue Jan 14 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Rankin County in central Mississippi...
Northeastern Hinds County in central Mississippi...
South central Madison County in central Mississippi...
* Until 1245 PM CST.
* At 938 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Flowood,
Raymond and Pocahontas.
Additional rainfall amounts of 1-2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3248 8996 3224 8996 3224 9043 3248 9043
FLASH FLOOD...RADAR INDICATED
$$
AW1 follow-up statement
140
WGUS74 KJAN 141755
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1155 AM CST Tue Jan 14 2020
MSC049-089-121-141845-
/O.CON.KJAN.FF.W.0017.000000T0000Z-200114T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rankin MS-Hinds MS-Madison MS-
1155 AM CST Tue Jan 14 2020
...THIS IS A FLASH FLOOD EMERGENCY FOR THE JACKSON METRO AREA...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR
CENTRAL RANKIN...NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON
COUNTIES...
At 1151 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to four inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
THIS IS A FLASH FLOOD EMERGENCY FOR THE JACKSON METRO AREA INCLUDING
DOWNTOWN JACKSON. Local offcials reported multiple swift water
rescues are needed in the Jackson Downtown area including homes near
Fortifiction, Content, and Robinsion streets. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas, highways,
streets and underpasses.
Some locations that will experience flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Flowood,
Raymond and Pocahontas.
Additional rainfall amounts of two to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3248 8996 3224 8996 3224 9043 3248 9043
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 5:21 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 14, 5:21 AM CST, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
521 AM CST Tue Jan 14 2020
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
LIFR/IFR conditions prevail across the majority of the area due to
a combination of low clouds, fog, and areas of SHRA/TSRA. These
conditions will persist through mid-morning, with some improvement
expected during the day mainly across parts of south and east MS.
Ceiling and visibility conditions in those areas are expected to
deteriorate again tonight into Wednesday morning. Numerous
SHRA/TSRA will spread across Northeast LA and Central MS through
the day, with coverage of precipitation decreasing after sunset.
Ceilings will rise in the wake of the rain, but then gradually
deteriorate again tonight. /DL/
&&
.DISCUSSION...
Through tonight:
Our wet weather pattern continues into today as a quasi-
stationary front gradually lifts back northward as a warm front.
On the warm side of this boundary, an exceptionally moist
environment exists. The observed PW on the 00Z KJAN sounding was a
daily record, and PW is forecast to remain 200-300 percent of
normal across the forecast area today. A midlevel shortwave
swinging across the lower Mississippi Valley has tapped into this
environment to kick off widespread shower and thunderstorm
activity along the front. With Corfidi vectors oriented parallel
to the ongoing convection, it will continue to train across much
of the Delta and areas mainly along and north of I-20 through the
morning hours. Eventually through the day, we expect to see the
area of heavier precip shift southeastward toward the I-20
corridor as a cold pool develops and the shortwave translates
eastward. Localized rainfall amounts over 4 inches are likely, and
given the very saturated soils that exist in these areas, we have
opted to post a Flash Flood Watch. The watch runs through 6Z
tonight, but our greatest concern is for the daytime hours with
highest confidence from the ArkLaMiss Delta through the Golden
Triangle area. Though precip is expected to become lighter into
this evening, we will maintain the watch into the early evening
due to the potential for residual flooding. Scattered light
showers will remain possible overnight, mainly for northern
portions of the forecast area closer to the front.
There also remains a low end severe weather threat through today. We
have already tracked a few SPS-worthy storms which likely produced
some small hail. Weak surface-based instability and weak to moderate
elevated instability will exist across the region with respectable
mid level lapse rates and sufficient deep layer shear for the
development of a few stronger storms. Marginally severe hail will be
the primary concern, but if one of the storms can become rooted at
the surface, a wind damage threat cannot be ruled out. The lack of
forcing and marginal nature of the instability will preclude a more
widespread threat.
Finally, dense fog remains a concern this morning mainly across
south MS and central LA. We will maintain the going Dense Fog
Advisory through 15Z. Redevelopment of dense fog is possible late
tonight into Wednesday morning, and later shifts will continue to
assess the need for any advisories at a later time. /DL/
Midweek through early next week (Wednesday-next Monday):
Wednesday-Thursday: Expect lingering rain showers & some storms as
the stalled warm frontal boundary & isentropic lift continue over
the region. At the start on Wednesday, expect anomalous moist
southwesterly flow, with high PWs (i.e. 1.5-1.75 inches)
advecting into the region. Due to high low-level moisture, some
lingering fog may be possible generally for areas along & south of
the Interstate 20 corridor through mid-morning. This moist
environment will keep rain & storm chances lingering across the
northern half of the region, especially up towards the northward
propagating warm front. Due to recent heavy rains, it won't take
much for any flooding issues, especially where recent saturated
antecedent conditions reside. However, due to lessening low-level
convergence features, most of the best chances to gradually
increase over the Delta & north of Interstate 20 well into the
afternoon & overnight hours. Due to limited convergence until
late & some brief lull in activity, especially along & south of
Interstate 20, flash flooding issues don't look to be as much of a
concern. Due to that, not going to mention in the HWO. However,
this will be something to monitor if we can get some west-east
training, especially over areas with recent saturated antecedent
conditions. As this fast moving clipper system moves through the
northern Plains & Great Lakes, it will continue to drive this
front south through overnight & into Thursday. Due to some
westerly flow aloft, a few stronger storms with some small sub-
severe hail can't be ruled out, but severe weather looks unlikely
at this point. Due to the moist & warm return flow, expect above
normal warmth Wednesday & the overnight hours, with slight
cooldown in highs in the wake of the front Thursday & lows
Thursday night.
Friday-Saturday: As the mid-level ridge remains parked over central-
eastern Gulf of Mexico, expect any brief reprieve in rain chances to
be short lived as warm & moist return flow kicks up again into
Friday. Moisture advection & PWs will be somewhat lower but will
gradually increase Friday afternoon & especially around & after
midnight Saturday. This will all be in advance of a deep synoptic
trough & strong surface low pressure system & associated cold
front. Expect another round of storms early Saturday through
Saturday afternoon. There is potential for some steeper lapse
rates & increased westerly flow, so some stronger organized
convection isn't out of the question. In addition, another round
of above normal warmth is possible at the end of the work week &
start of the weekend on Friday & Saturday.
Late weekend-early next week (Sunday-Monday): Expect a drastic
change in our pattern, with much recent warm & wet conditions out
the door & much more winter norm into next week. Synoptic ridging
will begin to build over the Intermountain West, while large
troughing will build in over areas east of the Rockies. Strong polar
surface high pressure ~1045-1050mb will build southeast out of
Canada on Sunday & into the northern Plains on Monday, leading to
much colder air advecting into most of the eastern half of the
nation, including the ArkLaMiss. Due to much drier air (i.e. PWs
less than a quarter-half inch), expect any rain chances to clear
out just after midnight Sunday. There will also be a drastic
difference in thermal profiles & ambient air temperatures in the
wake. Lows Sunday morning will be closer to normal in the mid-
upper 30s, while highs will be nearly 20 degrees cooler in the
upper 40s to mid/upper 50s Sunday & even cooler lows Sunday night
closer to freezing & highs into Monday. This cold pattern will
linger well into next week, with below normal warmth across the
board. Will have to watch any shortwave trough energy & moisture
advection over top any persistent cold air over our southwest
into early next week. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 64 75 58 / 97 51 25 49
Meridian 74 64 76 58 / 80 51 23 43
Vicksburg 72 64 75 57 / 100 35 32 55
Hattiesburg 77 64 77 62 / 31 23 15 18
Natchez 73 64 75 60 / 74 26 20 38
Greenville 66 62 72 50 / 95 31 58 56
Greenwood 67 63 73 52 / 100 35 58 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this evening for MSZ018-019-025>053.
Dense Fog Advisory until 9 AM CST this morning for MSZ054>066-
072>074.
LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
023-025.
AR...Flash Flood Watch through this evening for ARZ074-075.
&&
DL/DCHazardous weather outlook, Jan 14, 9:01 AM CST, 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 901 AM CST Tue Jan 14 2020 ARZ074-075-LAZ007>009-MSZ018-019-025>036-041-142100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Sharkey- 901 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Elevated TIMING...Today through Tonight Flash flooding is expected today, with some roads potentially closed or flooded, and some structures possibly threatened with inundation. One to four inches of rain are expected, with locally higher amounts possible, atop already saturated soils. Minor to moderate river flooding will continue. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ015-016-023-025-MSZ037>040-042>048-050-142100- Richland-Madison LA-Franklin LA-Tensas-Attala-Winston-Noxubee- Issaquena-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds- Scott- 901 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Elevated TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Flash flooding is expected today, with some roads potentially closed or flooded, and some structures possibly threatened with inundation. One to four inches of rain are expected, with locally higher amounts possible, atop already saturated soils. Minor to moderate river flooding will continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms, capable of producing hail up to quarter size and a few damaging wind gusts, are possible today. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ024-026-MSZ049-051>065-142100- Catahoula-Concordia-Rankin-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington- 901 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Localized flash flooding is possible today, particularly in low lying and urban areas. Up to two inches of rain are possible atop already saturdated soils. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms, capable of producing hail up to quarter size and a few damaging wind gusts, are possible today. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ066-142100- Jones- 901 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Localized flash flooding is possible today, particularly in low lying and urban areas. Up to two inches of rain are possible atop already saturdated soils. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ072>074-142100- Marion-Lamar-Forrest- 901 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 14, 6:35 AM CST, 3 hours 4 minutes before
Special Weather Statement National Weather Service Jackson MS 635 AM CST Tue Jan 14 2020 MSZ040-042-043-047-048-141315- Warren MS-Hinds MS-Yazoo MS-Madison MS-Issaquena MS- 635 AM CST Tue Jan 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN... SOUTHWESTERN YAZOO...NORTHWESTERN HINDS...SOUTHEASTERN ISSAQUENA AND WEST CENTRAL MADISON COUNTIES UNTIL 715 AM CST... At 635 AM CST, Meteorologists were tracking a strong thunderstorm near Redwood, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oak Ridge around 640 AM CST. Youngton around 650 AM CST. Phoenix around 655 AM CST. Brownsville around 710 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3242 9087 3265 9085 3262 9035 3243 9039 TIME...MOT...LOC 1235Z 269DEG 28KT 3253 9077 DC
Local storm report, Jan 14, 6:42 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD YAZOO CITY 32.85N 90.41W
01/14/2020 YAZOO MS LAW ENFORCEMENT
WATER IS COVERING MULTIPLE STREETS IN YAZOO
CITY. SOME CARS WERE STALLED IN WATER.
&&
DLSpecial weather statement, Jan 14, 7:28 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
728 AM CST Tue Jan 14 2020
MSZ043-048-049-141415-
Hinds MS-Rankin MS-Madison MS-
728 AM CST Tue Jan 14 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN...
NORTHEASTERN HINDS AND SOUTHERN MADISON COUNTIES UNTIL 815 AM CST...
At 728 AM CST, Meteorologists were tracking a strong thunderstorm
over Annandale, or near Madison, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Madison and Gluckstadt around 735 AM CST.
Canton around 740 AM CST.
Fannin around 750 AM CST.
Goshen Springs around 755 AM CST.
Pisgah around 800 AM CST.
Leesburg around 805 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3237 8974 3237 9051 3259 9030 3259 8978
3238 8973
TIME...MOT...LOC 1328Z 270DEG 35KT 3248 9021
DCLocal storm report, Jan 14, 7:45 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 7 WNW TRANSYLVANIA 32.71N 91.29W
01/14/2020 EAST CARROLL LA EMERGENCY MNGR
FLOODING WAS REPORTED ON A FEW ROADS IN EAST
CARROLL PARISH, INCLUDING ON LA HIGHWAY 134.
&&
DLLocal storm report, Jan 14, 7:50 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD ROLLING FORK 32.91N 90.88W
01/14/2020 SHARKEY MS BROADCAST MEDIA
WATER SURROUNDED SEVERAL BUILDINGS IN
ROLLING FORK WITH SEVERAL ROADS UNDERWATER.
&&
DLLocal storm report, Jan 14, 7:52 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD ANGUILLA 32.98N 90.83W
01/14/2020 SHARKEY MS BROADCAST MEDIA
WATER SURROUNDED A HOME IN ANGUILLA.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:01 PM CST | Areal Flood Warning | JAN | Jones | 6 hr |
| Jan 14, 1:09 AM CST | Special Weather Statement | JAN | Bolivar | 66 min |
| Jan 14, 1:10 AM CST | Special Weather Statement | JAN | Simpson | 65 min |
| Jan 14, 1:43 AM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 62 min |
| Jan 14, 2:03 AM CST | Special Weather Statement | JAN | Humphreys | 57 min |
| Jan 14, 3:00 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 25 more | 21 hr |
| Jan 14, 3:44 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey | 4 hr |
| Jan 14, 3:58 AM CST | Special Weather Statement | JAN | Holmes | 62 min |
| Jan 14, 4:20 AM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Jan 14, 4:40 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 3 hr |
| Jan 14, 5:33 AM CST | Special Weather Statement | JAN | Yazoo | 42 min |
| Jan 14, 5:45 AM CST | Flash Flood Warning | JAN | Attala, Holmes, Yazoo | 3 hr |
| Jan 14, 6:33 AM CST | Special Weather Statement | JAN | Neshoba | 42 min |
| Jan 14, 6:35 AM CST | Special Weather Statement | JAN | Warren | 40 min |
| Jan 14, 7:28 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Jan 14, 7:51 AM CST | Areal Flood Warning | JAN | Humphreys, Issaquena, Sharkey | 6 hr |
| Jan 14, 10:00 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Jan 14, 10:41 AM CST | Flash Flood Warning | JAN | Hinds, Warren | 3 hr |
| Jan 14, 11:13 AM CST | River Flood Warning | JAN | Sunflower | 71 hr |
| Jan 14, 11:13 AM CST | River Flood Warning | JAN | Sharkey | 3 days |
| Jan 14, 11:28 AM CST | Flash Flood Warning | JAN | Rankin, Scott | 3 hr |
| Jan 14, 11:51 AM CST | Flash Flood Warning | JAN | Clay, Oktibbeha | 9 hr |
| Jan 14, 12:25 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 3 hr |
| Jan 14, 12:45 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 90 min |
| Jan 14, 1:01 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Jan 14, 2:07 PM CST | River Flood Warning | JAN | Leake | 6 days |
| Jan 14, 2:07 PM CST | River Flood Warning | JAN | Madison, Rankin | 7 days |
| Jan 14, 2:12 PM CST | Areal Flood Warning | JAN | Attala, Hinds, Holmes, Issaquena, Leake, Madison and 6 more | 9 hr |
| Jan 14, 2:16 PM CST | Flash Flood Warning | JAN | Hinds | 119 min |
| Jan 14, 4:11 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Jan 14, 4:15 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson | 3 hr |
| Jan 14, 4:37 PM CST | River Flood Warning | JAN | Clarke | 4 days |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.